Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diagnosed with hughes syndrome, menorrhagia. Taking tranexamic acid. Is there risk of blood clots?

I have been diagnosed with Hughes Syndrome and was already diagnosed with Menorrhagia . I have been informed to take 150mg Aspirin daily for life, however I also take Mefenamic Acid and Tranexamic Acid to help control the heavy periods. I want to know if there is an increased risk of blood clots whilst taking Tranexamic Acid?
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hello there ~

I am sorry that you are suffering from hughes syndrome. I looked up the drug interactions between the medications you are taking and it seems to me that there are side effects. The combined use of low-dose or high-dose aspirin with other nonsteroidal anti-inflammatory drugs (NSAIDs) may increase the potential for serious gastrointestinal (GI) toxicity, including inflammation, bleeding, ulceration, and perforation. Aspirin at anti-inflammatory dosages or higher may also decrease the plasma concentrations of many NSAIDs. It may be advisable to consult with your gynecologist before you stop taking these medications. Please do so as soon as possible.

I hope this helped. Take care and have a lovely day !
Answered: Mon, 18 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor